Xanax (Alprazolam) Eliminates Symptoms (Tight Feeling in Ear, Burning Ear Pain)?

Discussion in 'Support' started by East, Mar 15, 2020.

    1. East
      Pensive

      East Member

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Concert
      I have some Xanax on hand for an underlying anxiety disorder (had this more many years before these ear symptoms), and I realize when I take it, my symptoms all go away (tight feeling in ear, burning pain). Also I just don't react to noises at all - I usually am tensing up my neck and shoulders in noisy places. I'm assuming it's allowing my inner ear muscles to relax as well since its a sedative & muscle relaxer.

      Is it at all possible that my symptoms are from anxiety/ neck tension? Does anyone else feel relief from benzos?

      Obviously I'm trying not to use them enough to end up dependent on it..
       
      • Good Question Good Question x 1
    2. Mace

      Mace Member Benefactor

      Location:
      FREMANTLE WA
      Tinnitus Since:
      1990
      Cause of Tinnitus:
      working at airports
      I am 75 and have had tinnitus for about 5 years and recently I was treated for blood pressure and prescribed a combination of Valsartan/Amlodipine that after two weeks had sent tinnitus a level that was torture and so I ceased taking them and my tinnitus returned to normal low level.

      My question is, can Xanax cause problems for tinnitus or simply relaxes one and allows good sleep?

      Also is there anybody out there on blood pressure drugs that don't increase tinnitus?

      Mace
       
    3. Zugzug

      Zugzug Member Benefactor

      Tinnitus Since:
      05/2019
      Cause of Tinnitus:
      Unknown; Likely autoimmune; Certainly not noise-induced
      Benzos did not help me, but I am glad to hear you found something that gives you total relief. At least you are inching closer to a solution, which is something to be proud of.
       
      • Agree Agree x 1
    4. serendipity1996

      serendipity1996 Member Podcast Patron

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      Unknown but suspect noise-induced
      This is interesting and perhaps point to TTTS as an underlying cause, whereby it's an involuntary anxiety-based condition.
       
    5. Mi1

      Mi1 Member

      Tinnitus Since:
      2 months
      Cause of Tinnitus:
      firework
      I have the same thing!
       
    6. AUTHOR
      AUTHOR
      East
      Pensive

      East Member

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Concert
      I'm not sure, my tinnitus is very very mild (thankfully) so I can't comment on that. It can definitely help sufferers get some sleep, but I would look into something like ambien instead if you are really struggling. Better yet melatonin, but that doesn't work for some people. I've heard horror stories about xanax dependency (any benzodiazepine actually) and would only recommend it if you have severe underlying anxiety or panic attacks.

      You could maybe try CBD oil to help with sleep. I've been taking it and it seems to calm me down a tiny bit.
       
    7. AUTHOR
      AUTHOR
      East
      Pensive

      East Member

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Concert
      Is yours constant or only around sounds ?? Do you get an instant pain from noises ?
      Have you tried any medication?
       
    8. Darryl Colebank
      Depressed

      Darryl Colebank Member

      Location:
      Flagstaff, AZ
      Tinnitus Since:
      6/1/19
      Cause of Tinnitus:
      Unknown--depression? Hyperacusis and tinnitus
      The book Tinnitus Retraining Therapy - A Neurophysiological Model severely warns against Alprazolam. It does indicate it helps in the short term. But warns against its use and benzodiazepines in general.
       
      • Like Like x 1
    9. AUTHOR
      AUTHOR
      East
      Pensive

      East Member

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Concert
      I'm fully aware of the addiction potentials and side effects of benzos. Does it specifically state why they shouldn't be used for tinnitus?
       
    10. Christopher805

      Christopher805 Member

      Tinnitus Since:
      May 2019
      Cause of Tinnitus:
      Neomycin
      According to the author, Dr. Jastreboff, benzos impair Neuroplasticity, thereby, making it harder to habituate.
       
    11. Christopher805

      Christopher805 Member

      Tinnitus Since:
      May 2019
      Cause of Tinnitus:
      Neomycin
      @East

      Let me clarify. I did not read that in Jastreboff book. He told me on numerous occasions while undergoing TRT that benzos negatively affect habituation.
       

Share This Page

Loading...